MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2015
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's gender, dob, age at time of event, or weight are unknown.This information was not available from the facility.The angiosculpt device was unable to fully deflate.Recurrence of the malfunction could result in a vessel obstruction or possible myocardial infarction.No patient injury.Patient information regarding relevant tests/laboratory data or medical history are unknown.The information was not available from the facility.The angiosculpt device is available for evaluation, but has not yet been returned.Report source: foreign- (b)(6).The angiosculpt device has not yet been returned, thus product investigation will be completed upon receipt.
 
Event or Problem Description
The angiosculpt device was unable to deflate completely after the first inflation.The balloon was carefully removed from inside the patient's body.No patient injury occurred.
 
Additional Manufacturer Narrative
Based on the returned product evaluation, no deflation issue was noted.However, the balloon was unable to re-wrap fully, which resulted in a larger balloon profile at the distal portion of the balloon.A larger balloon profile would cause difficulty retracting the device into the guide catheter, but recurrence of this malfunction does not result in patient injury.The angiosculpt device was returned for evaluation.Visual inspection found the balloon had been inflated, but did not appear partially inflated.In addition, the exit port was lacerated.During functional testing, the balloon was inflated/deflated multiple times with no deflation issues noted.The balloon was able to deflate within the time specification, however the distal portion of the balloon did not re-wrap fully, resulting in a larger balloon profile.The re-wrap issue is not a reportable malfunction of the device.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8574207
Report Number3005462046-2019-00004
Device Sequence Number2087105
Product Code NWX
UDI-Device Identifier00813132021153
UDI-Public00813132021153
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number2200-2015
Device Catalogue Number2200-2015
Device Lot NumberG18050036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON: FORTE GUIDE CATHETER SIZE UNK; NIPRO: PROFIT GUIDE WIRE, SIZE UNK; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005